Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Aug 1, 2008, 3:32 PM MDT for 7 counties in Colorado. It took effect at Aug 2, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 3:32 PM MDT (21:32 UTC)
- In effect from
- Aug 2, 2008, 12:00 PM MDT
- Expired
- Aug 2, 2008, 8:02 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 012132 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES EL PASO...PUEBLO.. CROWLEY...OTERO...KIOWA...BENT...PROWERS...BACA...AND LAS ANIMAS COUNTIES...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS...FROM NOON UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND DRY FUELS... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT TODAY...AND A RED FLAG WARNING FOR SATURDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL REMAIN GUSTY OVER THE SOUTHEAST COLORADO PLAINS FOR THE REST OF THE AFTERNOON INTO THE EVENING HOURS... AND THIS WILL HAPPEN AGAIN ON SATURDAY. THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ231>237-021345- /O.UPG.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/ /O.NEW.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 332 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 NOON UNTIL 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TOMORROW AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ226>228-230-020300- /O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- WESTERN LAS ANIMAS COUNTY- 332 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT...PROWERS... BACA...AND LAS ANIMAS COUNTIES...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS HIGH HAINES INDICES AND DRY FUELS. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KPUB 020420 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1020 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...PROWERS... BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM 1200 PM TO 9 PM MDT SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS...DRY FUELS...AND HIGH HAINES INDICES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR SATURDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH SATURDAY...WHICH WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES...LOW HUMIDITIES...DRY FUELS...AND HIGH HAINES INDICES. COZ231>237-022030- /O.CON.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 1020 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY. RED FLAG WARNING CONDITIONS FOR HUMIDITY LEVELS BELOW 15 PERCENT...WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...MUCH ABOVE AVERAGE TEMPERATURES...AND DRY FUELS WILL CREATE DANGER FIRE CONDITIONS ACROSS THE FAR SOUTHEAST COLORADO PLAINS SATURDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
000 WWUS85 KPUB 020959 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON TO 9 PM MDT TODAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS...DRY FUELS...AND HIGH HAINES INDICES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE DAY...RESULTING IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW AFTERNOON HUMIDITIES. WITH GUSTY SOUTH WINDS OF 25 TO 30 MPH DEVELOPING LATER THIS MORNING...CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. COZ231>237-030200- /O.CON.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 359 AM MDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. GUSTY SOUTH WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEAST COLORADO PLAINS LATE THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. THE GUSTY WINDS...ALONG WITH AFTERNOON HUMIDITY LEVELS AROUND 10 PERCENT...HAINES INDICES OF 5 OR 6...AND AND DRY FUELS...WILL CREATE ERRATIC AND EXTREME FIRE BEHAVIOR IN THE WARNED AREA THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 022115 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...UNTIL 9 PM MDT...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS...DRY FUELS...AND HIGH HAINES INDICES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE REST OF THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE DAY...RESULTING IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW AFTERNOON HUMIDITIES. WITH GUSTY SOUTH WINDS OF 25 TO 30 MPH DEVELOPING LATER THIS MORNING... CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. COZ231>237-030300- /O.CON.KPUB.FW.W.0037.000000T0000Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 315 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTH WINDS OF 25 TO 30 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS LATE THE REST OF THIS AFTERNOON AND EVENING. THE GUSTY WINDS...ALONG WITH AFTERNOON HUMIDITY LEVELS AROUND 10 PERCENT...HAINES INDICES OF 5 OR 6... AND DRY FUELS...WILL CREATE ERRATIC AND EXTREME FIRE BEHAVIOR IN THE WARNED AREA THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HODANISH
000 WWUS85 KPUB 030202 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 802 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING CANCELLED... .A HOT HIGH PRESSURE SYSTEM WILL REMAIN OVER SOUTHEAST COLORADO THROUGH THE NIGHT INTO SUNDAY. COZ231>237-030315- /O.CAN.KPUB.FW.W.0037.000000T0000Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 802 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. THE COMBINATION OF TEMPERATURES COOLING...HUMIDITY LEVELS INCREASING...AND WIND SPEEDS DECREASING WILL LIMIT THE FIRE WEATHER DANGER THROUGH THE NIGHT. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ METZE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 1, 3:19 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 1, 3:19 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT FRI AUG 1 2008 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERNS REVOLVE AROUND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. THE HOT AND DRY CONDITIONS WILL REMAIN FOR THE REST OF THE AFTERNOON AND EARLY EVENING. A LARGE OUTFLOW BOUNDARY MOVING ACROSS SOUTHEASTERN COLORADO WILL BE INCREASING WINDS SPEEDS IN EXCESS OF 40 MPH. THIS BOUNDARY IS ALSO THE GENERATOR FOR ANY THUNDERSTORM ACTIVITY ON THE I 25 CORRIDOR AND THE EASTERN PLAINS. HAVE INCREASED POPS FOR THIS THREAT. THE THUNDERSTORM THREAT SHOULD END AROUND 4Z. ANOTHER GENERALLY DRY AND HOT DAY IS IN STORE FOR THE FORECAST AREA TOMORROW. AN UPPER LEVEL RIDGE REMAINS CENTERED OVR THE AREA. THE SFC PRESSURE GRADIENT WILL INCREASE OVER THE SOUTH EASTERN PLAINS AND IT LOOKS LIKE THE WIND GUSTS ALONG THE PLAINS WILL BE AROUND 25 MPH WHICH IS THE WIND CRITERIA FOR A RED FLAG. THIS IS MUCH LIKE TODAY...BUT OVER SOME AREAS IT WILL BE A DEGREE OR TWO WARMER THAN ON FRIDAY. HIGH TEMPS OVER THE SOUTHEASTERN PLAINS WILL AGAIN BE IN THE UPPER 90S TO LOWER 100S...WITH MID 80S TO LOWER 90S IN THE SAN LUIS VALLEY. COULD SEE SOME RECORDS BROKEN OR TIED TOMORROW. WITH THESE HOT TEMPS AND DEW POINTS EXPECTED TO BE IN THE 30S TO LOWER 40S IN THE AFTERNOON...RH VALUES WILL BE BELOW 15 PERCENT OVER MOST OF THE LOWER ELEVATIONS. WITH THE VERY LOW RH VALUES...HIGH HAINES INDICES...ELEVATED CORES FOR ANY THUNDERSTORMS THAT COULD RESULT IN DRY LIGHTNING...AND WINDS BEING AROUND OR EXCEEDING CRITERIA...HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH ALONG THE PLAINS TO A RED FLAG WARNING. THERE IS A CHANCE FOR A LITTLE MEASURABLE PCPN... MAINLY OVER THE MOUNTAINS ESPECIALLY IN THE MOST ELEVATED REGIONS. .LONG TERM... (SUNDAY NIGHT THROUGH NEXT SATURDAY) ...HEAT CONTINUES THROUGH SUNDAY THEN COOLER TREND... CENTER OF UPPER RIDGE SLIDES EAST INTO SOUTHERN PLAINS EARLY NEXT WEEK WHICH ALLOWS THE MID AND UPPER LEVELS TO MOISTEN UP SO THAT WE RETURN TO A TERRAIN DRIVEN PATTERN ON SUNDAY AND MONDAY. SHOULD SEE A LITTLE BETTER COVERAGE OF THUNDERSTORMS OVER THE TERRAIN AND RAISED POPS ALONG I-25 CORRIDOR WITH THE THOUGHT THAT WESTERLIES MAY CARRY STORMS OUT THAT FAR. SHORTWAVE ENERGY COMES ACROSS THE NORTHERN EDGE LATE MONDAY WITH POSSIBLE MCS DEVELOPMENT TO OUR NORTHEAST SO THAT A SURFACE BOUNDARY MOVES DOWN THE EASTERN PLAINS. WE GET INTO A MUCH WETTER PATTERN AND MODELS ARE IN PRETTY GOOD AGREEMENT ABOUT MOIST PLUME OVERHEAD AND EASTERLY FLOW ON THE PLAINS. THEY DIFFER CONSIDERABLY ON QPF BUT THE PATTERN SEEMS PRETTY CONSISTENT AND EVEN FROM RUN TO RUN. SO RAISED POPS ON MONDAY WITH ENHANCED MOIST PLUME LAYING ACROSS THE STATE. THE MONSOON PLUME DOES BEGIN TO LEAN TO THE EAST ON MONDAY WHICH MAY PROVIDE SOME SUPPORT FOR ISOLATED THUNDERSTORMS FARTHER OUT ON THE PLAINS. THEN TRIED TO REFLECT HIGHER POPS FOR TUESDAY AND WEDNESDAY WITH BOUNDARY LAYING ACROSS THE EASTERN PLAINS AND LOW LEVEL EASTERLY FLOW. AT LEAST THE TEMPERATURES WILL COOL BACK TO MORE NORMAL VALUES EITHER FROM CLOUDS AND PRECIP OR THE COOL FRONT. ANOTHER CONCERN WILL BE THE FIRE WEATHER THREAT ESPECIALLY FOR THE EASTERN PLAINS ON SUNDAY AND MONDAY. MODELS KEEP THE SOUTHEAST DRY THROUGH MONDAY WITH LOW RELATIVE HUMIDITIES SUNDAY AND MONDAY BEFORE MOISTENING UP TUESDAY BEHIND THE FRONTAL BOUNDARY. WHETHER OR NOT WINDS WILL BE AT RED FLAG LEVEL IS STILL IN QUESTION AND WILL DEPEND ON WHERE THE LEE TROF SETS UP. HELD OFF WITH HIGHLIGHT FOR SUNDAY TO SEE IF LATER RUNS OF THE SHORT TERM MODELS CAN HAVE A BETTER HANDLE ON THAT ISSUE. && .AVIATION... VFR CONDITIONS ARE EXPECTED FOR ALL AREAS TONIGHT. ISOLATED THUNDERSTORMS OVER THE MOUNTAINS SHOULD CONTINUE INTO THE EVENING. IN THE VICINITY OF SHOWERS AND THUNDERSTORMS EXPECT ERRATIC WIND GUSTS UP TO 45 MPH. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO END AROUND 03-04Z THIS EVENING. WITH THE EXCESSIVE HEAT... PRESSURE ALTITUDES AND DENSITY ALTITUDES MAY BE AN ISSUE.JMC && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ226>228- 230>237. RED FLAG WARNING FROM 12 PM TO 9 PM MDT SATURDAY FOR COZ231>237. && 14/21
Hazardous weather outlook, Aug 1, 6:35 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT FRI AUG 1 2008 COZ058>089-093>099-021245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF HUMIDITIES BELOW 15 PERCENT...GUSTY WINDS OF 25 TO 30 MPH...HAINES INDICES OF 5 OR 6 AND DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY WINDS UP TO 45 MPH AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF VERY WARM TEMPERATURES...RELATIVE HUMIDITIES BELOW 15 PERCENT...GUSTY WINDS TO 30 MPH AND DRY FUELS MAY LEAD TO THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE FAR EASTERN PLAINS SATURDAY AFTERNOON AND EARLY EVENING. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE...MAINLY OVER AND NEAR THE MOUNTAINS...SATURDAY AND SUNDAY. AVAILABLE MOISTURE IS EXPECTED TO SLOWLY INCREASE ACROSS THE AREA MONDAY THROUGH THURSDAY. THE MOISTURE...ALONG WITH DEVELOPING UPSLOPE CONDITIONS ACROSS THE SOUTHEAST PLAINS BEHIND A COLD FRONT MOVING ACROSS EASTERN COLORADO ON MONDAY...WILL LEAD TO INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH...WITH INCREASING CHANCES OF LOCALLY HEAVY RAINFALL INTO THE MIDDLE OF NEXT WEEK...AS AVAILABLE MOISTURE INCREASES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:36 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 12 hr |
| Aug 1, 3:36 AM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 17 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.